New Member

Ruth Garrett
By Ruth Garrett Latest Reply 2008-07-06 18:17:19 -0500
Started 2008-06-03 18:33:15 -0500

Hello everyone, I'm Ruth. I have been a Type 2 for five years. Have tried many meds. Actos caused weight gain, metformin caused diarrhea. I am now on Januvia, Glipizide and 20 units of insulin in the AM and 6 units PM. My AM blood sugar is still around 150, that is on a good day. I retired 1 1/2 years ago and I know I should be more active, but simply do not have the energy. Have other health problems and meds are really rough. Any suggestions? I'm glad to have new friends who understand where I'm coming from. Thank you.


13 replies

Leigh Marsden
Leigh Marsden 2008-07-06 18:17:19 -0500 Report

Hello,
I understand how easy it is to give in to being tired and from being in Pain. I am sorry that this is happening to you. What I did to try to conteract the pattern of just laying down, was… I would dedicated myself to getting out of bed/chair and going outside for 15 minutes each day. I know that it sounds crazy, but your depression elevates with time. Confidence and accomplishment comes in small bundles when your plate is full of being ill… This "15" minutes becomes your sacred little circle of hope!!!
Your New Friend, Leigh

Lois Ann
Lois Ann 2008-07-05 08:07:06 -0500 Report

Hi Ruth it will be nice to have other people to talk to and ask question. I've was told 5yrs. ago I have type 2. But while visiting my daugher and family 2 weeks past in Fla. we found out my 5yr. old granddaughter has T-1. I have been able to keep BS levels under controll. I have back problems and had 4 back surgerys and with the pain level and being limited to to ver much movement has caused this weight problem it's not out of hand but still contrubits to elevated BS. I do take metformin and as with everbody else it has crearted a problem. But as the saying go (Life goes on) so let's all enjoy life and take care.
Lois Ann

lyn2008
lyn2008 2008-07-06 15:40:35 -0500 Report

My Dr said that metforminand Is a very good drug and So i'm still on it. It seem like the longer you take it the diarrhea goes away. Lyn

susanK - 14120
susanK - 14120 2008-06-11 01:38:51 -0500 Report

after taking metformin successfully for many months I had a bout with diarreha and the dr had me halve the dosage & said it should clear in about a week. it did, & then I was able to go back to the regular dosage…you might try it.

lyn2008
lyn2008 2008-06-05 12:18:51 -0500 Report

I am also on metforminand yes I have diarrhea I go to my Dr next Tus. I hope she will put me on some thing eals.

bucky
bucky 2008-06-04 16:16:17 -0500 Report

hi all im new to this site.. im a member of a few other sites like this one as well like Dlife just to name 1. i suffer from some weid stuff lol.. i have tye 2 Diabetes also! mys from havin a bad pancrease witch has attacked me umm im thinkin that my next one will be no. 20. witch in turn comes from my tryglicerites of over 20,000 that they cant get under control. cause of a gene that i was born with. kinda weird huh? i been on all them drugs even ones that most people havnt been on yet. so getting my blood sugers under control is most of the time a real task over the last 6 years. i have done everything thats been asked of me from food to insilin witch by the way i take 140 units of lantis daily. plus so much more to metion. i guess ill shut up for now just wanted to introduce myself an see what others are doin. i do have 1 question tho has anyone heard if metformin causes water around the heart?? its just something i heard in a few other sites i attend..

Ginetteb
Ginetteb 2008-06-04 03:09:27 -0500 Report

Hi Ruth, and welcome.
This is the coolest site I have seen to date. Everybody here share the same woes and we understand and encourage and support each other. I am retired too and my level of exercise is -0. I am obese, old and ugly. I too am on Glipizide, so far it's the best pill I have had in the 14 years that I've been taking insulin. I take 30 units of Humilin N (the slow release of insulin) in the morning and then I take 5 units of Humilin R (the fast acting one) if my blood sugar is over 150 and 10 units if it's over 200, and so on. (The "R" is on a slide) I also suffer from High Blood Pressure, and I have 2 stents for my heart.

IF I'm a good girl, my blood sugar is wonderful in the morning. If I cheat (which is more often than not) then the blood sugar in the morning may be as high as 180. (not good)

However, the good news is that with the help of all these people on this site, I have found it a lot easier to be a good girl. I'm not alone in my struggles and the encouragement I get from this site is tremendously helpful.

So Welcome Ruth, and use this site often, you'll find information of all sorts including recipes and you'll learn a lot about Diabetes and how you can stay alive in spite of it.
Ginette

MarkH
MarkH 2008-06-04 02:57:47 -0500 Report

I have had type 2 for several years, I am now taking actos, januvia,metformin and glyburide. I was not having a whole lot of success with any of this and was heading for the insulin next. My BS were running at 300. I found and started taking a supplement called Glucose Factors, Amazing results I have dropped down to a normal range of 90 to 110 and may be able to start dropping some of my other meds soon. these results happened in about a 2 month period

jupton1
jupton1 2008-06-04 00:55:48 -0500 Report

Im on Actos 15 mg.When I first started my sugar was 180-250..Now its below 140 all the time..I guess different meds work for different people..

morris.js
morris.js 2008-06-04 01:51:05 -0500 Report

Hi Ruth, I've been a type 2 for over 13 years now. My A1c is currently 6.5, and my fasting blood sugar is always high. It will range from 135 to 155. I also experience lows a couple of times a week. I generaly get thos lows around 9:30 to 11:30 in the morning, and sometimes between midnight and 1 AM. The best I have been able to find out, is those lows seem to be related to what kind ob breakfast I have, and snack before bed. If they are high on the Glycemic Index, the lows occur. As far as the fasting highs, my body starts preparing for my day about 3 or 4 AM by releasing stored glucose. No combinations of medications has ever seemed to help this.
I hope this helps, John

Next Discussion: Wake up call »